Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separating invariants for the basic $ {\mathbb{G}}_{a}$-actions


Authors: Jonathan Elmer and Martin Kohls
Journal: Proc. Amer. Math. Soc. 140 (2012), 135-146
MSC (2010): Primary 13A50, 13N15
DOI: https://doi.org/10.1090/S0002-9939-2011-11273-5
Published electronically: July 13, 2011
MathSciNet review: 2833525
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We explicitly construct a finite set of separating invariants for the basic $ {\mathbb{G}}_{a}$-actions. These are the finite dimensional indecomposable rational linear representations of the additive group $ {\mathbb{G}}_{a}$ of a field of characteristic zero, and their invariants are the kernel of the Weitzenböck derivation $ D_{n}=x_{0}\frac{\partial}{\partial{x_{1}}}+\ldots+ x_{n-1}\frac{\partial}{\partial{x_{n}}}$.


References [Enhancements On Off] (What's this?)

  • 1. Leonid Bedratyuk.
    On complete system of invariants for the binary form of degree 7.
    J. Symbolic Comput., 42(10):935-947, 2007. MR 2361672 (2008h:13009)
  • 2. Leonid Bedratyuk.
    A complete minimal system of covariants for the binary form of degree 7.
    J. Symbolic Comput., 44(2):211-220, 2009. MR 2479299 (2009j:13006)
  • 3. Leonid Bedratyuk.
    Kernels of derivations of polynomial rings and Casimir elements.
    Ukrainian Mathematical Journal, 62(4):495-517, 2010.
  • 4. A Cayley.
    The Collected Mathematical Papers, vol 1.
    Cambridge University Press, Cambridge, England, 1889.
  • 5. Harm Derksen and Gregor Kemper.
    Computational invariant theory.
    Invariant Theory and Algebraic Transformation Groups, I.
    Encyclopaedia of Mathematical Sciences, 130, Springer-Verlag, Berlin, 2002. MR 1918599 (2003g:13004)
  • 6. M. Domokos.
    Typical separating invariants.
    Transformation Groups, 12(1):49-63, 2007. MR 2308028 (2007k:13008)
  • 7. Jan Draisma, Gregor Kemper, and David Wehlau.
    Polarization of separating invariants.
    Canad. J. Math., 60(3):556-571, 2008. MR 2414957 (2009c:13011)
  • 8. Emilie Dufresne and Martin Kohls.
    A finite separating set for Daigle and Freudenburg's counterexample to Hilbert's fourteenth problem.
    Comm. Algebra, 38(11):3987-3992, 2010. MR 2764845
  • 9. Jonathan Elmer.
    On the depth of separating algebras for finite groups.
    Contributions to Algebra and Geometry, to appear, 2010.
  • 10. Peter Fleischmann.
    The Noether bound in invariant theory of finite groups.
    Adv. Math., 156(1):23-32, 2000. MR 1800251 (2001k:13009)
  • 11. John Fogarty.
    On Noether's bound for polynomial invariants of a finite group.
    Electron. Res. Announc. Amer. Math. Soc., 7:5-7 (electronic), 2001. MR 1826990 (2002a:13002)
  • 12. Gene Freudenburg.
    Algebraic theory of locally nilpotent derivations, volume 136 of Encyclopaedia of Mathematical Sciences.
    Invariant Theory and Algebraic Transformation Groups, VII.
    Springer-Verlag, Berlin, 2006. MR 2259515 (2008f:13049)
  • 13. P. Gordan.
    Beweiss, dass jede Covariante und Invariante einer binären Form eine ganz Funktion mit numerischen Coefficienten einer endlichen Anzahl solher Formen ist.
    J. Reine. Angew. Math., 69:323-354, 1868.
  • 14. David Hilbert.
    Theory of algebraic invariants.
    Cambridge University Press, Cambridge, 1993.
    Translated from the German and with a preface by Reinhard C. Laubenbacher, edited and with an introduction by Bernd Sturmfels. MR 1266168 (97j:01049)
  • 15. Gregor Kemper.
    Computing invariants of reductive groups in positive characteristic.
    Transformation Groups, 8(2):159-176, 2003. MR 1976458 (2004b:13006)
  • 16. Martin Kohls and Hanspeter Kraft.
    Degree bounds for separating invariants.
    Math. Res. Lett., 17(6):1171-1182, 2010. MR 2729640
  • 17. Peter J. Olver.
    Classical invariant theory, volume 44 of London Mathematical Society Student Texts.
    Cambridge University Press, Cambridge, 1999. MR 1694364 (2001g:13009)
  • 18. Marko Petkovšek, Herbert S. Wilf, and Doron Zeilberger.
    $ A=B$.
    A K Peters Ltd., Wellesley, MA, 1996.
    With a foreword by Donald E. Knuth, with a separately available computer disk. MR 1379802 (97j:05001)
  • 19. Michael Roberts.
    On the covariants of a binary quantic of the $ n^{th}$ degree.
    The Quarterly Journal of Pure and Applied Mathematics, 4:168-178, 1861.
  • 20. Müfit Sezer.
    Constructing modular separating invariants.
    J. Algebra, 322(11):4099-4104, 2009. MR 2556140 (2010i:13007)
  • 21. Lucy Joan Slater.
    Generalized hypergeometric functions.
    Cambridge University Press, Cambridge, 1966. MR 0201688 (34:1570)
  • 22. Lin Tan.
    An algorithm for explicit generators of the invariants of the basic $ G\sb a$-actions.
    Comm. Algebra, 17(3):565-572, 1989. MR 981471 (90j:13018)
  • 23. Arno van den Essen.
    An algorithm to compute the invariant ring of a $ {\bf G}\sb a$-action on an affine variety.
    J. Symbolic Comput., 16(6):551-555, 1993. MR 1279532 (95c:14064)
  • 24. R. Weitzenböck.
    Über die Invarianten von linearen Gruppen.
    Acta. Math., 58:231-293, 1932. MR 1555349
  • 25. Herbert S. Wilf and Doron Zeilberger.
    An algorithmic proof theory for hypergeometric (ordinary and ``$ q$'') multisum/integral identities.
    Invent. Math., 108(3):575-633, 1992. MR 1163239 (93k:33010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A50, 13N15

Retrieve articles in all journals with MSC (2010): 13A50, 13N15


Additional Information

Jonathan Elmer
Affiliation: Department of Mathematics, University of Bristol, University Walk, Bristol, BS8 1TW United Kingdom
Email: j.elmer@bris.ac.uk

Martin Kohls
Affiliation: Technische Universität München, Zentrum Mathematik-M11, Boltzmannstrasse 3, 85748 Garching, Germany
Email: kohls@ma.tum.de

DOI: https://doi.org/10.1090/S0002-9939-2011-11273-5
Keywords: Invariant theory, separating invariants, binary forms, locally nilpotent derivations, basic $\mathbb{G}_{a}$-actions, generalized hypergeometric series.
Received by editor(s): November 12, 2010
Published electronically: July 13, 2011
Communicated by: Harm Derksen
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society